Alert archive / South Dakota / Red Flag Warnings in 2012

Red Flag Warning 12, NWS Aberdeen, SD

August 28, 2012

NWS Aberdeen, SD issued this red flag warning at Aug 28, 2012, 3:20 PM CDT. It took effect at Aug 29, 2012, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2012, 3:20 PM CDT (20:20 UTC)
In effect from
Aug 29, 2012, 12:00 PM CDT
Expired
Aug 29, 2012, 9:00 PM CDT
In force
9 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WWUS83 KABR 282020
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
320 PM CDT TUE AUG 28 2012

...CRITICAL FIRE CONDITIONS EXPECTED ON WEDNESDAY...

.A VERY HOT AND DRY AIRMASS WILL SPREAD ACROSS THE AREA ON
WEDNESDAY WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW
20 PERCENT ACROSS AREAS WEST OF THE JAMES VALLEY. MEANWHILE
SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 MPH WITH HIGHER GUSTS
DURING THE AFTERNOON. 

SDZ267>270-290430-
/O.UPG.KABR.FW.A.0007.120829T1700Z-120830T0200Z/
/O.NEW.KABR.FW.W.0012.120829T1700Z-120830T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
320 PM CDT TUE AUG 28 2012 /220 PM MDT TUE AUG 28 2012/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 267...268...269 AND 270...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269 AND 270.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT IN THE AFTERNOON. 

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH WILL BE
  POSSIBLE ACROSS THE REGION ON WEDNESDAY...GIVEN THE EXPECTED
  WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
TDK
5 follow-up statements
476 
WWUS83 KABR 290445
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1145 PM CDT TUE AUG 28 2012

...CRITICAL FIRE CONDITIONS EXPECTED ON WEDNESDAY...

.A VERY HOT AND DRY AIRMASS WILL SPREAD ACROSS THE AREA ON
WEDNESDAY WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW
20 PERCENT ACROSS AREAS WEST OF THE JAMES VALLEY. MEANWHILE
SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 MPH WITH HIGHER GUSTS
DURING THE AFTERNOON.

SDZ267>270-291245-
/O.CON.KABR.FW.W.0012.120829T1700Z-120830T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
1145 PM CDT TUE AUG 28 2012 /1045 PM MDT TUE AUG 28 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ WEDNESDAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269 AND 270.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH WILL 
  BE POSSIBLE ACROSS THE REGION ON WEDNESDAY...GIVEN THE 
  EXPECTED WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HINTZ
469 
WWUS83 KABR 290914
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
414 AM CDT WED AUG 29 2012

...CRITICAL FIRE CONDITIONS EXPECTED ON WEDNESDAY...

.A VERY HOT AND DRY AIRMASS WILL SPREAD ACROSS THE AREA
TODAY...WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 20 PERCENT
ACROSS AREAS WEST OF THE JAMES VALLEY. MEANWHILE SOUTHEAST WINDS
WILL INCREASE TO 10 TO 20 MPH WITH HIGHER GUSTS DURING THE
AFTERNOON.

SDZ267>270-291715-
/O.CON.KABR.FW.W.0012.120829T1700Z-120830T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
414 AM CDT WED AUG 29 2012 /314 AM MDT WED AUG 29 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND
270...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269 AND 270.

* WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH WILL 
  BE POSSIBLE ACROSS THE REGION ON WEDNESDAY...GIVEN THE 
  EXPECTED WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CONNELLY
790 
WWUS83 KABR 291618
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1118 AM CDT WED AUG 29 2012

...CRITICAL FIRE CONDITIONS EXPECTED THIS AFTERNOON...

.A VERY HOT AND DRY AIRMASS WILL SPREAD ACROSS THE AREA TODAY...
WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 20 PERCENT ACROSS
AREAS WEST OF THE JAMES VALLEY. MEANWHILE SOUTHEAST WINDS WILL
INCREASE TO 10 TO 20 MPH WITH HIGHER GUSTS DURING THE AFTERNOON.

SDZ267>270-300030-
/O.CON.KABR.FW.W.0012.120829T1700Z-120830T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
1118 AM CDT WED AUG 29 2012 /1018 AM MDT WED AUG 29 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 267...268...269 AND 270...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269 AND 270.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH WILL 
  BE POSSIBLE ACROSS THE REGION ON WEDNESDAY...GIVEN THE 
  EXPECTED WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
SD
462 
WWUS83 KABR 292336
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
636 PM CDT WED AUG 29 2012

...CRITICAL FIRE CONDITIONS WILL REMAIN FOR THE EVENING...

.A VERY HOT AND DRY AIRMASS REMAINS OVER THE AREA LATE THIS
AFTERNOON AND WILL PERSIST INTO THE EVENING. RELATIVE HUMIDITIES
WILL REMAIN AT OR BELOW 20 PERCENT FOR AREAS WEST OF THE JAMES
VALLEY. SOUTHEAST WINDS WILL SLOWLY BEGIN TO DIMINISH AS THE
EVENING WEARS ON. HOWEVER...WIDELY SCATTERED THUNDERSTORMS ARE
INCREASING THE CHANCES OF DRY LIGHTNING. 

SDZ267>270-300200-
/O.CON.KABR.FW.W.0012.000000T0000Z-120830T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
636 PM CDT WED AUG 29 2012 /536 PM MDT WED AUG 29 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND...LOW RELATIVE HUMIDITY...AND A SLIGHT CHANCE OF DRY LIGHTNING
FOR FIRE WEATHER ZONES 267...268...269 AND 270...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269 AND 270.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* DRY LIGHTNING...ISOLATED TO SLIGHT CHANCE WEST OF THE MISSOURI RIVER

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH WILL BE
  POSSIBLE ACROSS THE REGION FOR THE REMAINDER OF THE EVENING...GIVEN
  THE EXPECTED WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND DRY
LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
HINTZ
970 
WWUS83 KABR 292339
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
639 PM CDT WED AUG 29 2012

...CRITICAL FIRE CONDITIONS WILL REMAIN FOR THE EVENING...

.A VERY HOT AND DRY AIRMASS REMAINS OVER THE AREA LATE THIS
AFTERNOON AND WILL PERSIST INTO THE EVENING. RELATIVE HUMIDITIES
WILL REMAIN AT OR BELOW 20 PERCENT FOR AREAS WEST OF THE JAMES
VALLEY. SOUTHEAST WINDS WILL SLOWLY BEGIN TO DIMINISH AS THE
EVENING WEARS ON. HOWEVER...WIDELY SCATTERED THUNDERSTORMS ARE
INCREASING THE CHANCES OF DRY LIGHTNING.

SDZ267>270-300200-
/O.CON.KABR.FW.W.0012.000000T0000Z-120830T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
639 PM CDT WED AUG 29 2012 /539 PM MDT WED AUG 29 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND...LOW RELATIVE HUMIDITY...AND A SLIGHT
CHANCE OF DRY LIGHTNING FOR FIRE WEATHER ZONES 267...268...
269 AND 270...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269 AND 270.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* DRY LIGHTNING...ISOLATED TO SLIGHT CHANCE WEST OF THE MISSOURI 
  RIVER

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH WILL BE
  POSSIBLE ACROSS THE REGION FOR THE REMAINDER OF THE EVENING...GIVEN
  THE EXPECTED WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND
DRY LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HINTZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Aug 28, 3:09 PM CDT, 11 minutes earlier.

Area forecast discussion, Aug 28, 3:09 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
309 PM CDT TUE AUG 28 2012

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

TEMPERATURES AND FIRE DANGER ARE THE MAIN CONCERN FOR THE SHORT
TERM. AN EML/CAPPING LAYER WILL CONTINUE TO ADVECT EAST ACROSS THE
PLAINS THROUGH THE NEXT 36 TO 48 HOURS WITH H7 TEMPS GETTING AS
WARM AS +16C. THAT KINDA WARMTH ALOFT OVERTOP THE ADVANCING
FRONTAL BOUNDARY SHOULD PRETTY MUCH KEEP CONVECTION AT BAY WITH
PLENTY OF MLCIN EVEN DURING MAX HEATING. BUT THAT SAID DID DECIDE
TO KEEP SLIGHT CHC POP FOR WEDNESDAY NIGHT AS FRONT CROSS THE
REGION. MORE LIKELY JUST SOME ACCAS THUNDER AT BEST. MEANWHILE H85
TEMPS PUSH +25C OR GREATER ACROSS THE ENTIRE CWA BY LATE AFTERNOON
ON WEDNESDAY. ONCE AGAIN ONLY CONCERN IS SOUTHEAST SFC WINDS WHICH
DONT TYPICALLY ALLOW FOR THOROUGH MIXING. NONETHELESS IT WILL BE
HOT AND SOME RECORDS COULD BE IN JEOPARDY. HEAT INDICES FLIRT
WITH ADVISORY CRITERIA WEDNESDAY AFTERNOON BUT WILL PUSH OFF ANY
POSSIBLE HEADLINES FOR LATER SHIFTS. HOWEVER...WILL UPGRADE FIRE
WEATHER WATCH TO A RED FLAG WARNING GIVEN SFC RELATIVE HUMIDITIES AT
OR BELOW 20F AND WINDS WITH OCCASIONAL GUSTS TO 25 MPH. VEGETATION
IS VERY DRY AND PRIME FOR EASY IGNITION. BEHIND THE FRONT COOLER
AIR SLIDES IN FOR THURSDAY AND THURSDAY NIGHT.

.LONG TERM...FRIDAY THROUGH TUESDAY

THE EXTENDED PORTION OF THE FORECAST WILL GENERALLY BE
CATEGORIZED BY ABOVE NORMAL TEMPERATURES WITH MINIMAL CHANCES FOR
PCPN.

THE PERIOD BEGINS WITH AN UPPER LEVEL RIDGE OVER THE CENTRAL CONUS
WITH A WEST COAST TROF MOVING ASHORE. THIS TROF AND SURFACE COLD
FRONT WILL IMPACT THE NORTHERN PLAINS SATURDAY NIGHT THROUGH
SUNDAY NIGHT. DECENT UPPER LEVEL JET ASSOCIATED WITH THE MID LEVEL
TROF SHOULD HELP IN THE DEVELOPMENT OF CONVECTION FOR THIS
WEEKEND. UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE BUILDS INTO
THE REGION BEHIND THE WEEKEND STORM SYSTEM WITH DRY AND SEASONALLY
WARM CONDITIONS EXPECTED TO START THE WORK WEEK.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

PREVAILING VFR CONDITIONS ARE EXPECTED FOR ALL TERMINALS THROUGH
THE VALID TAF PERIOD. THAT SAID...SOME MODELS ARE SUGGESTING
IFR/MVFR VISIBILITIES OF FOG COULD BE POSSIBLE AROUND SUNRISE FOR
THE TERMINALS OF KABR/KATY. GUSTY SOUTHEASTERLY WINDS IN
KABR/KATY WILL SUBSIDE LATER THIS EVENING. THE SOUTHEASTERLY WINDS
ARE EXPECTED TO REDEVELOP BY MID MORNING FOR ALL TERMINALS.

&&

.FIRE WEATHER...
ON WEDNESDAY FIRE CONDITIONS WILL REACH CRITICAL LEVELS AS DRY
GRASSES COMBINE WITH GUSTY SOUTHEASTERLY WINDS AND RELATIVE
HUMIDITIES DROPPING TO 20 PERCENT OR BELOW DURING MAX HEATING.
EXPLOSIVE FIRE GROWTH WILL BE POSSIBLE.

TDK

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM
     MDT/ WEDNESDAY FOR LOWER BAD RIVER-MISSOURI COTEAU-UPPER
     CHEYENNE-UPPER MISSOURI COTEAU.

MN...NONE.

&&

SHORT TERM...TDK
LONG TERM...SD
AVIATION...SD

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Aug 28, 4:14 AM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
414 AM CDT TUE AUG 28 2012

SDZ003>005-009-010-015>017-033>037-045-048-051-290915-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
414 AM CDT TUE AUG 28 2012 /314 AM MDT TUE AUG 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ006>008-011-018>023-290915-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
414 AM CDT TUE AUG 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL MOVE THROUGH EASTERN SOUTH DAKOTA/WEST
CENTRAL MINNESOTA THIS MORNING. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS. THUNDERSTORM
ACTIVITY WILL DIMINISH BY LATE MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

In the hours before

Local storm report, Aug 28, 10:51 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1051 AM CDT TUE AUG 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       10 S BRISTOL            45.20N  97.75W
08/28/2012  M1.07 INCH       DAY                SD   PUBLIC

            HEAVY RAINFALL AND PEA SIZED HAIL.

&&

EVENT NUMBER ABR1200427

FOWLE
Local storm report, Aug 28, 10:56 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1056 AM CDT TUE AUG 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HEAVY RAIN       15 E CONDE              45.16N  97.79W
08/28/2012  M2.25 INCH       DAY                SD   PUBLIC

            HEAVY RAINFALL WITH HAIL TO THE SIZE OF NICKELS.

&&

EVENT NUMBER ABR1200428

FOWLE
Local storm report, Aug 28, 10:58 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1058 AM CDT TUE AUG 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             9 SSW BRISTOL           45.23N  97.82W
08/28/2012  E1.00 INCH       DAY                SD   PUBLIC

            HAIL TO THE SIZE OF QUARTERS. MODERATE STRIPPING OF
            CORN LEAVES.

&&

EVENT NUMBER ABR1200429

FOWLE
Local storm report, Aug 28, 11:12 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1112 AM CDT TUE AUG 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HAIL             5 SW FLORENCE           45.00N  97.40W
08/28/2012  E1.00 INCH       CODINGTON          SD   PUBLIC

            QUARTER SIZED HAIL AND 1.05 OF RAIN.

&&

EVENT NUMBER ABR1200430

FOWLE
Local storm report, Aug 28, 11:17 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
1117 AM CDT TUE AUG 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     HAIL             BATH                    45.47N  98.32W
08/28/2012  E0.88 INCH       BROWN              SD   PUBLIC

0345 AM     HAIL             4 SW FREDERICK          45.79N  98.57W
08/28/2012  E1.75 INCH       BROWN              SD   PUBLIC

            HAIL AT LEAST TO THE SIZE OF GOLFBALLS. HAIL BROKE
            WINDOWS IN TWO VEHICLES AND DENTED FARM EQUIPMENT. TREE
            BRANCHES DOWN - WIND SPEED UNKNOWN.

0345 AM     HEAVY RAIN       4 SW FREDERICK          45.79N  98.57W
08/28/2012  M3.50 INCH       BROWN              SD   PUBLIC

            SOME PONDING OF WATER.

0355 AM     HAIL             BARNARD                 45.73N  98.50W
08/28/2012  E1.00 INCH       BROWN              SD   TRAINED SPOTTER

            HAIL TO QUARTER SIZE ALONG WITH STRONG WINDS. MINOR
            DAMAGE TO SIDING ON HOME AND LEAVES STRIPPED OFF CROPS.

0445 AM     HEAVY RAIN       15 E CONDE              45.16N  97.79W
08/28/2012  M2.25 INCH       DAY                SD   PUBLIC

            HEAVY RAINFALL WITH HAIL TO THE SIZE OF NICKELS.

0455 AM     TSTM WND DMG     3 NE CRANDALL           45.19N  97.91W
08/28/2012                   DAY                SD   PUBLIC

            BRANCHES DOWN AT RESIDENCE. DIME SIZED HAIL AS WELL.

0500 AM     HEAVY RAIN       BARNARD                 45.73N  98.50W
08/28/2012  M2.65 INCH       BROWN              SD   TRAINED SPOTTER

0500 AM     HAIL             9 SSW BRISTOL           45.23N  97.82W
08/28/2012  E1.00 INCH       DAY                SD   PUBLIC

            HAIL TO THE SIZE OF QUARTERS. MODERATE STRIPPING OF
            CORN LEAVES.

0545 AM     HAIL             5 SW FLORENCE           45.00N  97.40W
08/28/2012  E1.00 INCH       CODINGTON          SD   PUBLIC

            QUARTER SIZED HAIL AND 1.05 OF RAIN.

0700 AM     HEAVY RAIN       10 S BRISTOL            45.20N  97.75W
08/28/2012  M1.07 INCH       DAY                SD   PUBLIC

            HEAVY RAINFALL AND PEA SIZED HAIL.

&&

EVENT NUMBER ABR1200421 ABR1200422 ABR1200425 ABR1200423 ABR1200428
ABR1200424 ABR1200426 ABR1200429 ABR1200430 ABR1200427

FOWLE
Local storm report, Aug 28, 11:50 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1150 AM CDT TUE AUG 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             7 SSE MCINTOSH          45.84N 101.28W
08/24/2012  E1.00 INCH       CORSON             SD   CO-OP OBSERVER

            QUARTER SIZE HAIL AND 70 TO 80 MPH WINDS LASTED 10
            MINUTES

&&

EVENT NUMBER ABR1200431

FOWLE

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 3:37 AM CDTSevere Thunderstorm WarningABRBrown, McPherson36 min
Aug 28, 4:48 AM CDTSevere Thunderstorm WarningABRClark, Codington, Day33 min
Aug 28, 5:32 AM CDTSevere Thunderstorm WarningABRClark, Codington24 min
Aug 28, 8:51 AM CDTFire Weather WatchABR6 hr

Nearby

Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.